Alert archive / Montana / High Wind Watches in 2025
High Wind Watch 21, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Oct 31, 2025, 2:39 AM MDT for Glacier County, Pondera County, Toole County, Montana. It took effect at Oct 31, 2025, 9:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 31, 2025, 2:39 AM MDT (08:39 UTC)
- In effect from
- Oct 31, 2025, 9:00 PM MDT
- Expired
- Oct 31, 2025, 1:46 PM MDT
- In force
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Pondera County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 137 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.7 hours before the alert went out and 423 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684 WWUS75 KTFX 310839 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 239 AM MDT Fri Oct 31 2025 MTZ303-010000- /O.NEW.KTFX.HW.A.0021.251101T0300Z-251101T1200Z/ /O.CON.KTFX.HW.A.0020.251101T1800Z-251103T0000Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Cut Bank, Santa Rita, and Ethridge 239 AM MDT Fri Oct 31 2025 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...For the first High Wind Watch, southwest winds 30 to 40 mph, with gusts up to 50 mph possible. For the second High Wind Watch, west winds 35 to 45 mph with gusts up to 70 mph possible. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...For the first High Wind Watch, from this evening through late tonight. For the second High Wind Watch, from Saturday afternoon through Sunday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...There will be a short lull in the winds on Saturday morning, before strong winds redevelop on Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Remember, a High Wind Watch means that there is at least a 50% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the watch period. && $$ MTZ304>306-309>314-317-318-010000- /O.EXA.KTFX.HW.A.0020.251101T1800Z-251103T0000Z/ Eastern Toole and Liberty-Hill County-Northern Blaine County- Eastern Pondera and Eastern Teton-Western and Central Chouteau County-Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft-Judith Basin County and Judith Gap-Fergus County below 4500ft-Little Belt and Highwood Mountains-Snowy and Judith Mountains- Including the following locations: Joplin, Chinook, Devon, Lothair, Rocky Boy, Chester, Carter, Hobson, Moccasin, Lewistown, Galata, Hogeland, Great Falls, Shelby, Stanford, Brady, Ledger, Benchland, Windham, Havre, Fort Benton, Monarch, Zurich, Neihart, Whitlash, Hilger, Harlem, Geyser, Conrad, Kings Hill Pass, Fort Belknap, Raynesford, and Floweree 239 AM MDT Fri Oct 31 2025 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...West winds 35 to 45 mph, with gusts up to 65 mph possible. * WHERE...Portions of central and north central Montana. * WHEN...From Saturday afternoon through Sunday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Remember, a High Wind Watch means that there is at least a 50% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the watch period. && $$ MTZ320-010000- /O.EXA.KTFX.HW.A.0020.251101T1800Z-251103T0000Z/ Big Belt, Bridger and Castle Mountains- Including the following locations: Maudlow, Battle Ridge Pass, Bozeman Pass, Deep Creek Pass, and Trident 239 AM MDT Fri Oct 31 2025 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph possible. * WHERE...Big Belt, Bridger and Castle Mountains. * WHEN...From Saturday afternoon through Sunday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Remember, a High Wind Watch means that there is at least a 50% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the watch period. && $$ MTZ325-010000- /O.EXA.KTFX.HW.A.0020.251101T1800Z-251103T0000Z/ Madison River Valley- Including the following locations: Jeffers, Ennis, Cameron, Norris, and McAllister 239 AM MDT Fri Oct 31 2025 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph possible. * WHERE...Madison River Valley, including Norris Hill on Highway 287. * WHEN...From Saturday afternoon through Sunday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Remember, a High Wind Watch means that there is at least a 50% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the watch period. && $$ MTZ301-302-307-308-010000- /O.CON.KTFX.HW.A.0020.251101T1800Z-251103T0000Z/ East Glacier Park Region-Northern High Plains-Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Babb, Saint Mary, Rogers Pass, Heart Butte, Dupuyer, East Glacier Park, Marias Pass, Kiowa, Logan Pass, Bynum, Browning, Choteau, and Pendroy 239 AM MDT Fri Oct 31 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...Southwest winds 40 to 50 mph, with gusts up to 80 mph possible. * WHERE...The Rocky Mountain Front and adjacent foothills and plains. * WHEN...From Saturday afternoon through Sunday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Remember, a High Wind Watch means that there is at least a 50% chance of 50 mph sustained winds or 75 mph wind gusts occurring during the watch period. && $$ Brusda
1 follow-up statement
747 WWUS75 KTFX 311946 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 146 PM MDT Fri Oct 31 2025 MTZ303-011215- /O.UPG.KTFX.HW.A.0021.251101T0300Z-251101T1200Z/ /O.UPG.KTFX.HW.A.0020.251101T1800Z-251103T0000Z/ /O.NEW.KTFX.HW.W.0023.251101T0600Z-251103T0000Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Cut Bank, Ethridge, and Santa Rita 146 PM MDT Fri Oct 31 2025 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT MDT TONIGHT TO 5 PM MST SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph develop tonight with gusts up to 70 mph expected late Saturday through Sunday morning. Isolated gusts in excess 75 mph possible Saturday night. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...From midnight MDT tonight to 5 PM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...After a period of wind gusts to around 60 mph late tonight into early Saturday morning, winds may temporarily decrease late Saturday morning before increasing further Saturday afternoon through Saturday night. Strongest wind speeds are expected to occur Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ301-302-307-308-011215- /O.UPG.KTFX.HW.A.0020.251101T1800Z-251103T0000Z/ /O.NEW.KTFX.HW.W.0023.251101T0600Z-251103T0000Z/ East Glacier Park Region-Northern High Plains-Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Kiowa, Saint Mary, Rogers Pass, Dupuyer, Bynum, Marias Pass, Heart Butte, Babb, Choteau, Logan Pass, Browning, East Glacier Park, and Pendroy 146 PM MDT Fri Oct 31 2025 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT MDT TONIGHT TO 5 PM MST SUNDAY... * WHAT...Southwest winds 40 to 50 mph, with gusts up to 80 mph expected. Isolated gusts in excess of 90 mph possible. * WHERE...The Rocky Mountain Front and adjacent foothills and plains. * WHEN...From midnight MDT tonight to 5 PM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds are likely to increase through the afternoon Saturday, with the strongest winds most likely Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ304>306-309>314-317-318-011215- /O.CON.KTFX.HW.A.0020.251101T1800Z-251103T0000Z/ Eastern Toole and Liberty-Hill County-Northern Blaine County- Eastern Pondera and Eastern Teton-Western and Central Chouteau County-Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft-Judith Basin County and Judith Gap-Fergus County below 4500ft-Little Belt and Highwood Mountains-Snowy and Judith Mountains- Including the following locations: Whitlash, Fort Benton, Havre, Hobson, Raynesford, Chester, Lothair, Hogeland, Floweree, Hilger, Fort Belknap, Neihart, Brady, Conrad, Great Falls, Shelby, Chinook, Galata, Geyser, Windham, Monarch, Carter, Ledger, Joplin, Harlem, Kings Hill Pass, Rocky Boy, Devon, Zurich, Stanford, Benchland, Lewistown, and Moccasin 146 PM MDT Fri Oct 31 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Portions of central and north central Montana. * WHEN...From Saturday afternoon through Sunday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Remember, a High Wind Watch means that there is at least a 50% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the watch period. && $$ MTZ320-011215- /O.CON.KTFX.HW.A.0020.251101T1800Z-251103T0000Z/ Big Belt, Bridger and Castle Mountains- Including the following locations: Bozeman Pass, Trident, Maudlow, Battle Ridge Pass, and Deep Creek Pass 146 PM MDT Fri Oct 31 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Big Belt, Bridger and Castle Mountains. * WHEN...From Saturday afternoon through Sunday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Remember, a High Wind Watch means that there is at least a 50% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the watch period. && $$ MTZ325-011215- /O.CON.KTFX.HW.A.0020.251101T1800Z-251103T0000Z/ Madison River Valley- Including the following locations: Ennis, Norris, Cameron, McAllister, and Jeffers 146 PM MDT Fri Oct 31 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...South winds 25 to 35 mph, with gusts up to 60 mph possible. * WHERE...Madison River Valley, including Norris Hill on Highway 287. * WHEN...From Saturday afternoon through Sunday afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Remember, a High Wind Watch means that there is at least a 50% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the watch period. && $$ Hoenisch
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Oct 30, 11:26 PM MDT, 3 hours 13 minutes earlier. Its key messages:
- Dry with seasonable temperatures on Halloween.
- Locally strong winds develop and persist through much of the weekend.
- Near to above seasonal temperatures continue through at least the first half of next week
Area forecast discussion, Oct 30, 11:26 PM MDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1126 PM MDT Thu Oct 30 2025 Aviation Section Updated. .KEY MESSAGES... - Dry with seasonable temperatures on Halloween. - Locally strong winds develop and persist through much of the weekend. - Near to above seasonal temperatures continue through at least the first half of next week && .DISCUSSION... /Issued 540 PM MDT Thu Oct 30 2025/ - Meteorological Overview: Broad upper level ridging builds across the Northern Rockies and MT through Friday between a departing upper level wave dropping into the north central US and deep trough in the Gulf of AK. This maintains dry conditions across the area with just some high clouds moving through tonight before a more noticeable increase in high cloud-cover develops late Friday. Daytime temperatures reach the 50s across much of the area Friday afternoon, cooling to the 40s for Halloween activities Friday evening. Except for some breezy northwest winds across eastern portions of north- central MT through the rest of this afternoon, relatively light winds are expected to continue through Friday. The next surge of upper level jet energy through the Gulf of AK trough moves into the Pacific NW and BC Friday night then across western Canada this weekend, flattening the ridge and bringing the next period of stronger winds to the region as the upper level jet becomes oriented west-east along the international border. By Saturday afternoon, a fairly potent cross-barrier flow is established and looks to persist through at least the first half of Sunday. Surface low pressure troughing deepens to the lee of the Rockies through Saturday night before low pressure kicks east across the Canadian Prairies Sunday with a trailing Pacific front moving across the area to its south. Strongest wind gusts may initially be confined to areas near the Rocky Mountain Front Saturday with more widespread significant wind gusts occurring late Saturday night through early Sunday as the frontal feature moves across the area. Gusty west winds will also help to boost temperatures well above average on Saturday. There is a fairly robust stream of Pacific moisture to support widespread clouds Saturday, which also keeps drying under the strong westerly flow limited. Precipitation however looks to be minimal, with measurable amounts confined to areas mainly near the continental divide, though a few showers may accompany the frontal passage further east Saturday night/Sunday morning. Temperatures cool some Sunday and Monday but remain above seasonal averages for early November as flat upper level ridging re- develops early next week. A wave moving through the westerly flow may provide another period of enhanced winds by Tues or Wed of next week with overall dry and milder than average conditions likely to prevail under continued fast westerly flow aloft across the region. - Forecast Confidence & Scenarios: A High Wind Watch contiues for Saturday afternoon through Sunday for the Rocky Mtn Front and adjacent areas west of I-15 where there is a 60% or better probability for wind gusts in excess of 50 mph and a 40-60% chance of gusts exceeding 65 mph. Latest guidance supports a 30-50% probability for the development of gusts in excess of 50 mph further east across portions of north- central MT Saturday night into Sunday. Additional wind highlights may be needed for areas east of I-15 later this weekend as details on the timing of the embedded frontal feature and its ability to spread stronger winds further east become less uncertain. Daily temperature records on Saturday are generally in the low 70s with probabilities for max temperatures reaching 70 at around 30% for areas from Helena to Great Falls to Havre. Hoenisch && .AVIATION... 31/06Z TAF Period VFR conditions will persist through the TAF period with generally light winds and mid to high-level clouds. -thor && .PRELIMINARY POINT TEMPS/POPS... GTF 25 55 39 68 / 0 0 10 0 CTB 21 53 38 62 / 0 0 0 20 HLN 25 53 34 66 / 0 0 10 10 BZN 21 50 29 65 / 0 0 0 0 WYS 14 45 20 47 / 0 0 0 0 DLN 24 53 34 63 / 0 0 0 0 HVR 22 50 29 68 / 0 0 0 0 LWT 23 49 30 67 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Saturday afternoon through Sunday afternoon for East Glacier Park Region-Eastern Glacier, Western Toole, and Central Pondera-Northern High Plains-Southern High Plains- Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 1:46 PM MDT | High Wind Warning | TFX | Blaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 10 more | 49 hr |
Nearby
High Wind Watches in Montana, 2025Every high wind watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.